Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 61, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 8, 1995, 3:19 PM EDT for Brevard County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1995, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 8, 1995, 4:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 081919 RRA SVRMLB FLC009-082015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 319 PM EDT SAT JUL 8 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHERN BREVARD COUNTY AT 317 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM BETWEEN SCOTTSMOOR AND MIMS MOVING SOUTH AT 20 MPH. THIS STORM WILL MOVE THROUGH MIMS AND TITUSVILLE THROUGH 415 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSI2DE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:25 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 8, 2:25 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 224 PM EDT SAT JUL 8 1995 12Z RUNS SHOW WHAT I EXPECTED...NAMELY THAT THE "ALLEGED" DRYING WILL NOT OCCUR AS PREVIOUSLY ADVERTISED...AS MRH LEVELS REMAIN HIGH IN THE LOW TO MID LEVELS AND BECOME A BIT HIGHER ON DAY 2. ALSO...BROAD TROFFING TO ESTABLISH ITSELF...BOTH SURFACE AND ALOFT...WITH ILL-DEFINED SYNOPTIC SCALE FEATURES. GENERALLY LIGHT WEST TO SOUTHWEST SURFACE TO 70H STEERING FLOW STAYS ACROSS REGION WHICH ALLOWS FOR SEA BREEZE CONVECTIVE DEVELOPMENT EACH OF THE NEXT TWO DAYS. THIS WILL SPELL HIGHER POPS FOR EAST COAST...COMPARED TO INLAND. WILL FOLLOW FWC TEMPS CLOSELY THIS PERIOD...THOUGH WILL GO HIGHER WITH TOMORROWS POPS ALONG COAST. @1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @2...BREVARD INDIAN RIVER ST LUCIE MARTIN MCO 073/093 073/093 073 602222 DAB 071/091 071/092 072 603434 MLB 074/091 073/092 073 603434 CRISTALDI
In the hours before
Special weather statement, Jul 8, 10:50 AM EDT, 4 hours 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-081630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1051 AM EDT SAT JUL 8 1995 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON... THE ATMOSPHERE OVER EAST CENTRAL FLORIDA REMAINS HIGHLY UNSTABLE WITH ABUNDANT LOW LEVEL MOISTURE. A WEAK TROUGH OF LOW PRESSURE WILL MOVE SLOWLY DOWN THE PENINSULA TODAY FROM THE PANHANDLE. WEAK WEST WINDS IN ADVANCE OF THE TROUGH WILL CONVERGE WITH EASTERLY WINDS NEAR THE COAST AS THE SEA BREEZE BECOMES ESTABLISHED DURING THE AFTERNOON. IN ADDITION...COLLISION BETWEEN THE EAST COAST SEA BREEZE AND THIS LOW PRESSURE TROUGH WILL LIKELY OCCUR SOMETIME THIS AFTERNOON. IN THESE AREAS OF CONVERGENCE...WARM AIR WILL BE FORCED UPWARD TO CREATE SCATTERED THUNDERSTORMS. SCATTERED STORMS WILL ALSO BEGIN TO FORM INLAND AS OUTFLOW BOUNDARIES FROM THE COASTAL STORMS AND LAKE BREEZES INTERACT. STORMS WHICH FORM TODAY WILL MOVE SOUTH OR SOUTHEAST. THROUGHOUT THE AFTERNOON...DRY AIR PRESENTLY OVER EXTREME NORTHERN FLORIDA WILL MOVE SOUTHEAST INTO THE NORTHERN HALF OF THE STATE. THIS DRY AIR WILL LIMIT THUNDERSTORM COVERAGE MAINLY NORTH OF A LINE FROM ABOUT LEESBURG TO DAYTONA BEACH. HOWEVER...DRY AIR AT THE MID LEVELS OF THE ATMOSPHERE WILL ENHANCE ALREADY HIGH INSTABILITY...ALLOWING FOR THE POSSIBILITY OF SOME THUNDERSTORMS BECOMING SEVERE. IN ADDITION TO PRODUCING FLORIDA/S NUMBER ONE THUNDERSTORM KILLER...DEADLY CLOUD TO GROUND LIGHTNING...A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS ABOVE 50 MPH...HAIL...AND BRIEF PERIODS OF TORRENTIAL RAINFALL. MARINE OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR AND OVER THE INTRACOASTAL AND COASTAL WATERS THIS AFTERNOON AND EVENING. THE STORMS WILL MOVE SLOWLY SOUTH OR SOUTHEAST FROM LAND AREAS TOWARD THE ATLANTIC. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LOCALIZED WINDS IN EXCESS OF 50 KNOTS...ROUGH SEAS...DEADLY CLOUD TO WATER LIGHTNING...AND/OR WATERSPOUTS. CRISTALDI
Special weather statement, Jul 8, 10:51 AM EDT, 4 hours 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-081630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1051 AM EDT SAT JUL 8 1995 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON... THE ATMOSPHERE OVER EAST CENTRAL FLORIDA REMAINS HIGHLY UNSTABLE WITH ABUNDANT LOW LEVEL MOISTURE. A WEAK TROUGH OF LOW PRESSURE WILL MOVE SLOWLY DOWN THE PENINSULA TODAY FROM THE PANHANDLE. WEAK WEST WINDS IN ADVANCE OF THE TROUGH WILL CONVERGE WITH EASTERLY WINDS NEAR THE COAST AS THE SEA BREEZE BECOMES ESTABLISHED DURING THE AFTERNOON. IN ADDITION...COLLISION BETWEEN THE EAST COAST SEA BREEZE AND THIS LOW PRESSURE TROUGH WILL LIKELY OCCUR SOMETIME THIS AFTERNOON. IN THESE AREAS OF CONVERGENCE...WARM AIR WILL BE FORCED UPWARD TO CREATE SCATTERED THUNDERSTORMS. SCATTERED STORMS WILL ALSO BEGIN TO FORM INLAND AS OUTFLOW BOUNDARIES FROM THE COASTAL STORMS AND LAKE BREEZES INTERACT. STORMS WHICH FORM TODAY WILL MOVE SOUTH OR SOUTHEAST. THROUGHOUT THE AFTERNOON...DRY AIR PRESENTLY OVER EXTREME NORTHERN FLORIDA WILL MOVE SOUTHEAST INTO THE NORTHERN HALF OF THE STATE. THIS DRY AIR WILL LIMIT THUNDERSTORM COVERAGE MAINLY NORTH OF A LINE FROM ABOUT LEESBURG TO DAYTONA BEACH. HOWEVER...DRY AIR AT THE MID LEVELS OF THE ATMOSPHERE WILL ENHANCE ALREADY HIGH INSTABILITY...ALLOWING FOR THE POSSIBILITY OF SOME THUNDERSTORMS BECOMING SEVERE. IN ADDITION TO PRODUCING FLORIDA/S NUMBER ONE THUNDERSTORM KILLER...DEADLY CLOUD TO GROUND LIGHTNING...A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS ABOVE 50 MPH...HAIL...AND BRIEF PERIODS OF TORRENTIAL RAINFALL. MARINE OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR AND OVER THE INTRACOASTAL AND COASTAL WATERS THIS AFTERNOON AND EVENING. THE STORMS WILL MOVE SLOWLY SOUTH OR SOUTHEAST FROM LAND AREAS TOWARD THE ATLANTIC. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LOCALIZED WINDS IN EXCESS OF 50 KNOTS...ROUGH SEAS...DEADLY CLOUD TO WATER LIGHTNING...AND/OR WATERSPOUTS. CRISTALDI
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.